| Model Number |
BIO-COMP INTER-FERENCE SCRW |
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/23/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
Event or Problem Description
It was reported that during a an anterior cruciate ligament surgery when inserting the biocomposite screw the tip broke off and was left in the joint.The surgeon was not able to retrieve the broken piece.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 29-jan-2019: the broken fragment is screwed tight in the joint.It cannot move.
Additional Manufacturer Narrative
Complaint confirmed.The tip of the implant is damaged and appears to be missing material.The 2nd thread was found to be damaged on the outside.The most likely cause of failure is improper bone preparation, not inserting the implant co-axial to the bone tunnel and/or prying and leveraging the device.